Advanced

Extensive Anterior ST elevation Myocardial Infarction in Reproductive Woman Using Oral Contraceptive Pills

Author : D.Ilmasari, A.F.Khalid, M.G.Soewandi
Upload Date : 19-04-2018

Background: Prevalence and presentation of acute coronary syndrome (ACS) among reproductive women there is still scarce or no data. The lack of data is probably due to the low incidence of ACS in this group of women. The usage of combined oral contraceptives (COCs) have been associated with an increased risk of arterial thrombosis manifesting as myocardial infarction, ischemic or hemorrhagic stroke and venous thromboembolic disease. However, the risks and effects of different hormonal contents of COCs are still needed to be investigated.

Case Report: A 45-year-old woman was referred to our emergency department presented with persisting angina for six hours followed by diaphoresis and radiating pain through her left arm. Her ecg showed normal sinus rhythm with ST elevation in leads V1-V6. Risk factors for coronary artery disease (CAD) were absent in this patient. She had been using oral contraceptive pills for 12 years. On physical examination her blood pressure was 133/70 mmHg, heart rate was 82 bpm. ECG revealed extensive anterior MI (Figure 1). She received a loading dose of aspirin, clopidogrel, and underwent thrombolysis using Alteplase. After an initial evaluation, coronary angiography then performed. Angiography revealed the recanalized thrombus with narrowing of 90% in proximal part of left anterior ascending (LAD) artery (Figure 2). There were no atherosclerotic lesions at the other coronary arteries. A decision was taken to revascularize LAD artery and PCI with one drug eluting stent for this patient. She had no complication after PCI and discharged on aspilet 80 mg daily and clopidogrel 75 mg daily.

Conclusion: Acute myocardial infarction in reproductive woman is still a rare case. Moreover, this patient doesn’t have any risks factors of cardiovascular disease. As a reproductive woman actually still being protected from cardiovascular disease by an estrogen hormone but the consumption of oral contraceptives pills is presumed have an association by increasing risk for myocardial infarction. Electrocardiography examination should be done in any reproductive women with chest discomfort symptoms to make a right diagnosis of the patient.

KEYWORDS : ST elevation Myocardial Infarction (MI), Oral Contraceptives Pills


Save Item
Download
Similar Articles
Copyrights 2018 ASMIHA | Managed by Indonesia Medical Event (IME)